Texas, 2004Damaging Wind in Texas, August 27, 2004
August 27, 2004 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 27, 2:12 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 27, 2:12 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT FRI AUG 27 2004
.DISCUSSION...
DEEP CONVECTION OUT TO THE WEST ACRS NE MEXICO AND SW TX MUCH MORE
WIDESPREAD WITH THE S/W THAN MODELS INDICATED THIS MORNING...AND
WILL KEEP CHC-SLGT CHC POPS IN THE NW COUNTIES OVERNIGHT WITH THE
MENTION OF PSBLY SVR(WINDS) AS TEMPERATURES OVER THE WESTERN CWA WILL
NEAR THE CENTURY MARK AHEAD OF THE STORMS.
SIGNIFICANT WX CHANGES TO OCCUR OVER THE WEEKEND INTO NEXT WEEK WITH
INCREASED RAIN CHCS AND MODERATING TEMPERATURES. A TROF OVER THE
CENTRAL ROCKIES WILL DRIVE TOWARDS THE MS VALLEY SATURDAY...DRIVING
THE CDFNT IN THE TX PANHANDLE THRU CENTRAL TX SAT AFTN AND INTO THE
HILL COUNTRY BY THE LATE AFTN/EVENING. BOTH THE ETA/GFS INDICATE
GOOD CHCS FOR CONVECTION WITH THE FRONT AND SOME POTENTIAL FOR
LOCALLY HEAVY RAIN ALTHOUGH IT APPEARS STORMS WILL KEEP MOVG ENUF TO
PREVENT ANY WIDESPREAD HEAVY RAIN AMOUNTS. THE CDFNT TO STALL NEAR
THE COAST SUNDAY WITH DECREASING POPS FROM THE NORTH AND TEMPERATURES
MODERATING TO A CATEGORY OR TWO BELOW NORMS.
WILL KEEP SLGT CHC POPS IN FOR MON-TUE WITH A RETURNING FRONTAL
BOUNDARY IN THE CWA AND A GENERAL WEAKNESS AT THE MID LEVELS.
NO CHANGES TO THE EXTENDED WITH CONTD LOW CHC POPS AS S TX WILL
REMAIN UNDER THE INFLUENCE OF AN UPR TROF/WEAKNESS AND PSBL INFLUX
OF PACIFIC MOISTURE ACRS MEXICO MID-LATE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 77 93 72 92 / 0 30 40 30
AUSTIN BERGSTROM INTL AIRPORT 76 93 72 91 / 0 30 50 30
DEL RIO INTL AIRPORT 78 96 75 92 / 30 20 40 40
SAN ANTONIO INTL AIRPORT 78 93 73 91 / 0 20 50 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
01/13
Hazardous weather outlook, Aug 27, 2:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT FRI AUG 27 2004
TXZ171>173-183>194-202>209-217>225-228-281100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
330 PM CDT FRI AUG 27 2004
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS LOCATED OVER BIG BEND AND NORTHERN MEXICO
WILL MOVE ACROSS THE EDWARDS PLATEAU THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A WEAK COLD FRONT WILL MOVE INTO THE AREA LATE SATURDAY AND INTO
SUNDAY THEN BECOME STATIONARY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE MAIN THREAT
FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL.
WITH THE FRONTAL BOUNDARY LINGERING IN THE REGION...SCATTERED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE INTO THURSDAY.
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Dimmit
- When
- August 27, 7:00 PM CST to 7:10 PM CST
- Where
- Dimmit County, 4 mi SW of Valley Wells
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.433, -99.567
Severe thunderstorm winds struck a ranch between Valley Wells and Catarina, just south of the Nueces River. The winds damaged a barn and blew down several trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, August 27 to 28, 2004$250,000 · F2 · 23 events
- Lightning Strike in New York, August 27, 20041 death · 1 event
- Flash Flooding and Hail in Missouri, August 27 to 28, 2004$1.1 million · 52 kt wind · 30 events
- Flash Flooding and Hail in Kansas, August 27 to 28, 2004$2.0 million · 0.88 in hail · 15 events
- Flash Flood in Ohio, August 27 to 30, 2004$3.2 million · 1 event
- Hail and Damaging Wind in Oklahoma, August 27 to 28, 2004$250,000 · 1 in hail · 7 events
- Flooding in Ohio, August 27, 2004$250,000 · 2 events
- Tornado and Damaging Winds in Michigan, August 27, 2004$120,000 · F0 · 9 events
- Hail and Lightning Strike in Iowa, August 27, 20041 injured · $68,000 · 1.75 in hail · 9 events
- Flash Flooding in Missouri, August 27, 2004$68,000 · 2 events
- Hail and Damaging Winds in Ohio, August 27, 2004$49,000 · 50 kt wind · 6 events
- Damaging Wind in Ohio, August 27, 2004$25,000 · 78 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420677.